Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 30, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 22, 2013, 8:55 PM MDT for El Paso County, Teller County, Colorado. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2013, 8:55 PM MDT (02:55 UTC)
- Expired
- Aug 23, 2013, 12:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties El Paso County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 8:56 PM MDT | HEAVY RAIN 0.5 | 2 N Woodland Park, CO | FELL IN 12 MINUTES...VERY HEAVY RAIN AT THIS TIME |
| Aug 22, 9:41 PM MDT | HEAVY RAIN 3.7 | 1 Nne Woodland Park, CO | STORM TOTAL SO FAR BUT IT IS STILL RAINING |
| Aug 22, 11:14 PM MDT | HEAVY RAIN 4.3 | 1 Nne Woodland Park, CO | STORM TOTAL SO FAR, STILL RAINING |
| Aug 22, 11:25 PM MDT | HEAVY RAIN 3.28 | 1 Wnw Woodland Park, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
882 WGUS55 KPUB 230255 FFWPUB COC041-119-230600- /O.NEW.KPUB.FF.W.0030.130823T0255Z-130823T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 855 PM MDT THU AUG 22 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS EXTENDED THE * FLASH FLOOD WARNING FOR... CENTRAL TELLER COUNTY IN CENTRAL COLORADO... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL MIDNIGHT MDT * AT 848 PM MDT...TRAINED WEATHER SPOTTERS REPORTED SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED AREA. 2 TO 3 INCHES OF RAIN OR MORE HAS ALREADY FALLEN ACROSS MUCH OF THE AREA. ADDITIONAL SHOWERS MAY PRODUCE UP TO AN INCH ADDITIONAL RAINFALL. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COLORADO SPRINGS...AIR FORCE ACADEMY...BLACK FOREST...CASCADE... CHIPITA PARK...CRYSTOLA...DIVIDE...FALCON...GREEN MOUNTAIN FALLS... MONUMENT...PALMER LAKE AND WOODLAND PARK. MEDIA REPORTS INDICATED FLASH FLOODING IS ALREADY OCCURRING IN THE WARNED AREA. ADDITIONAL RAINFALL WILL ONLY EXACERBATE THE SITUATION. THIS WARNING REPLACES AND EXTENDS THE PREVIOUS FLASH FLOOD WARNINGS THAT WERE IN EFFECT FOR TELLER AND NORTHWESTERN EL PASO COUNTIES THROUGH 9 PM MDT. THIS NEW FLASH FLOOD WARNING FOR TELLER AND NORTHWESTERN EL PASO COUNTIES GOES THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...ROADS...AS WELL AS LOWLANDS ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN! && LAT...LON 3913 10448 3885 10465 3890 10521 3913 10511 $$ LW
2 follow-up statements
127 WGUS75 KPUB 230430 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1030 PM MDT THU AUG 22 2013 COC041-119-230600- /O.CON.KPUB.FF.W.0030.000000T0000Z-130823T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER CO-EL PASO CO- 1030 PM MDT THU AUG 22 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN EL PASO AND CENTRAL TELLER COUNTIES UNTIL MIDNIGHT MDT... AT 1026 PM MDT...MEDIA REPORTS INDICATED THAT FLASH FLOODING CONTINUED. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT MODERATE TO HEAVY RAINFALL CONTINUED ACROSS MUCH OF THE AREA. WITH FLASH FLOODING ONGOING...AND ADDITIONAL MODERATE TO HEAVY RAINFALL EXPECTED...THE FLOODING SITUATION WILL ONLY BE EXACERBATED. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...AIR FORCE ACADEMY...BLACK FOREST...CASCADE...CHIPITA PARK...CRYSTOLA...DIVIDE...FALCON...GREEN MOUNTAIN FALLS... MONUMENT...PALMER LAKE AND WOODLAND PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 3913 10448 3885 10465 3890 10521 3913 10511 $$ LW
214 WGUS75 KPUB 230533 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1133 PM MDT THU AUG 22 2013 COC041-119-230543- /O.CAN.KPUB.FF.W.0030.000000T0000Z-130823T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER CO-EL PASO CO- 1133 PM MDT THU AUG 22 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN EL PASO AND CENTRAL TELLER COUNTIES IS CANCELLED... ...IT HAS BEEN REPLACED WITH A FLOOD WARNING FOR ONGOING FLOODING... EXCESSIVE...FAST RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE. HOWEVER...MUCH STANDING AND FLOWING WATER OUTSIDE OF NORMAL WATER COURSES CONTINUES. CONSEQUENTLY...A FLOOD WARNING WILL REMAIN IN EFFECT THROUGH THE NIGHT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3913 10448 3885 10465 3890 10521 3913 10511 $$ LW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 7:43 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 22, 7:43 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 743 PM MDT THU AUG 22 2013 .UPDATE... ISSUED AT 743 PM MDT THU AUG 22 2013 UPDATED TO EXTEND FLASH FLOOD WATCH THROUGH 10 PM MDT. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 345 PM MDT THU AUG 22 2013 ...HEAVY RAINERS THIS EVENING... FLASH FLOOD WATCH WILL CONTINUE FOR THE WALDO AND BLACK FOREST BURN SCARS THROUGH 8 PM. OTHER BURN SCARS IN THE AREA ARE NOT OFF THE HOOK EITHER...JUST NOT QUITE AS MUCH CONFIDENCE AS THE WALDO AND BLACK FOREST SCARS. PRIMARY DRIVERS FOR FLASH FLOOD THREAT THIS EVENING ARE PRECIPITABLE WATER AND SLOW STORM MOVEMENT. TOTAL BLENDED PRECIPITABLE WATERS HAVE BEEN CREEPING UP THROUGH THE DAY AND ARE NOW AT 152% OF NORMAL OVER THE WALDO AND BLACK FOREST SCARS. A GOOD PORTION OF SOUTHEAST AND SOUTH CENTRAL COLORADO IS CURRENTLY IN THE 140-150% OF NORMAL RANGE...WITH EXTREMES OF 177% OVER NORTHWEST CROWLEY COUNTY ON THE HIGH END...AND 100% OVER THE FAR SOUTHEAST CORNER OF BACA COUNTY ON THE LOW END. THE OTHER BIG CONCERN IS THE VERY SLOW STORM MOVEMENTS SO FAR THIS AFTERNOON. A FEW STORM UPDRAFTS HAVE BEEN GOING UP VERY INTENSELY AND THEN JUST MEANDERING VERY SLOWLY TO THE NORTHEAST OR MOVING HARDLY AT ALL. THIS COMBINATION OF HIGH PRECIPITABLE WATER AND SLOW STORM MOVEMENT IS VERY CONCERNING...ESPECIALLY IF A BURN SCAR IS THE TARGET. ANOTHER IMPORTANT FACTOR IS THE SURFACE MOISTURE. DESPITE MODEL FORECASTS OF SURFACE DEWPOINTS MIXING INTO THE 40S OVER MOST OF THE I-25 CORRIDOR...THAT HAS NOT REALLY BEEN THE CASE SO FAR. MOST AREAS HAVE REMAINED IN THE 50S...WITH JUST A FEW UPPER 40S OVER FAR NORTHWEST EL PASO COUNTY. SO...IF IT RAINS...IT COULD RAIN HARD...FOR A LONG TIME...AND WITH VERY LITTLE EVAPORATION. CURRENTLY...AN INTENSE CLUSTER OF STORMS IS DEVELOPING ALONG AND JUST NORTH OF THE TELLER AND EL PASO COUNTY LINES. THIS IS PROBABLY THE KICK OFF AND THE AREA TO WATCH FOR STORM EVOLUTION OVER THE NEXT SEVERAL HOURS. OUTFLOW BOUNDARIES WILL BE COMING SOUTH OUT OF THOSE STORMS OVER THE NEXT COUPLE HOURS...INITIATING NEW CONVECTION THAT WILL LIKELY BE EQUALLY AS INTENSE. ANOTHER BIG AREA TO WATCH RIGHT NOW IS ALONG THE RATON MESA WHERE THE RADAR IS CURRENTLY LIGHTING UP. THIS AREA IS LIKELY BEING TRIGGERED BY THE HIGHER TERRAIN DOWN THERE AS WELL AS A LINE OF WIND CONVERGENCE...WITH LIGHT NORTHEAST WINDS TO THE NORTH OF THE BOUNDARY...AND SOUTHWEST BREEZES TO THE SOUTH OF THE BOUNDARY. PROBABLY BEST POTENTIAL FOR ANY SEVERE WEATHER THIS AREA...ALTHOUGH PALMER DIVIDE IS NOT OUT OF THE QUESTION EITHER. RECENT DATA INDICATES POSSIBLE SHEER VALUES 25-30 KTS ALONG THE DIVIDE. CONVECTION WILL CONTINUE INTO THE EVENING HOURS...GRADUALLY DISSIPATING IN MOST CASES BUT WITH SOME NEW CONVECTION FORMING. THEN...AFTER MIDNIGHT...SHOULD SEE CONVECTION GRADUALLY DISSIPATE IN ALL AREAS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 345 PM MDT THU AUG 22 2013 METEOROLOGICAL CHALLENGES DURING THE LONGER TERM CONTINUE TO BE POPS AND TEMPERATURES. RELATIVELY MINOR ADJUSTMENTS FOR LONGER CYCLE AS UPPER RIDGE IS STILL EXPECTED TO REMAIN CLOSE ENOUGH TO THE FORECAST DISTRICT TO ALLOW PRIMARY MOISTURE AXIS TO REMAIN NEAR AND WEST OF THE WESTERN SECTIONS OF THE CWFA DURING THE MAJORITY OF THE LONGER TERM. UPPER RIDGE OF HIGH PRESSURE LOCATED OVER FAR SOUTHEASTERN COLORADO THIS AFTERNOON SHOULD RELOCATE TO EASTERN KANSAS BY 00Z MONDAY AND THEN OSCILLATE OVER PORTIONS OF KANSAS INTO THURSDAY BEFORE MAKING A MORE SUBSTANTIAL PUSH EAST FROM LATE NEXT WEEK INTO NEXT WEEKEND. MOST FAVORABLE MOISTURE FEED DURING THE LONGER TERM SHOULD BE NOTED OVER WESTERN PORTIONS OF THE FORECAST DISTRICT AND POINTS WEST DURING THE LONGER TERM WITH THE PRIMARY DEEPER MOISTURE EMANATING FROM THE DEEP TROPICS OFF THE WEST COAST OF MEXICO REMAINING CENTERED OVER ARIZONA...UTAH AND WESTERN COLORADO REGION INTO NEXT WEEK. WESTERN BURN SCARS SUCH AS THE WEST FORK COMPLEX SHOULD NOTE THE HIGHEST POTENTIAL OF BURN SCAR FLASH FLOODING DURING THIS TIME-FRAME. AS ALWAYS...WFO PUEBLO WILL MONITOR CLOSELY. WELL ABOVE SEASONAL LATE AUGUST MAXIMUM TEMPERATURES(ESPECIALLY EASTERN SECTIONS) ARE ANTICIPATED THROUGH NEXT THURSDAY. FOR EXAMPLE...MAXIMUM TEMPERATURES REACHING INTO THE 90S SHOULD BE NOTED OVER THE MAJORITY THE SOUTHEASTERN COLORADO PLAINS FROM SATURDAY INTO NEXT THURSDAY. FINALLY...RELATIVELY LOW-GRADE GRADIENT WIND SHOULD CONTINUE OVER THE MAJORITY OF THE FORECAST DISTRICT THROUGH NEXT THURSDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 345 PM MDT THU AUG 22 2013 MAIN CONCERN THIS EVENING IS CONVECTION DEVELOPING OVER THE PALMER DIVIDE...RATON RIDGE AND OTHER MOUNTAIN AREAS...AND THEN OVER THE REST OF SOUTH CENTRAL AND SOUTHEAST COLORADO AS THE EVENING PROGRESSES. WILL SEE SCATTERED THUNDERSTORMS...ALONG WITH LOCALLY HEAVY RAINFALL WITH THE STRONGER STORMS...AND POSSIBLY SOME SMALL HAIL. GREATEST RISK OF HEAVY RAINFALL AFFECTING THE TERMINALS WILL BE AT KCOS IN THE 22-02Z TIME PERIOD. COULD BRIEFLY SEE MVFR OR EVEN POTENTIALLY A SHORT PERIOD OF IFR WITH HEAVY RAIN...ALONG WITH WIND GUSTS IN THE 30-40KT RANGE. LW && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR COZ081-084- 085. && UPDATE...MW
Hazardous weather outlook, Aug 22, 11:57 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1157 AM MDT THU AUG 22 2013 COZ058>089-093>099-231800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1157 AM MDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASED CONCERN IS DEVELOPING OVER THE WALDO AND BLACK FOREST BURN SCARS FOR TODAY. MORNING MODEL DATA CONTINUES TO INDICATE GOOD POTENTIAL FOR SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN IN AND AROUND THE SCARS. LIKELIHOOD OF FLASH FLOODING ON THE SCARS IS NOW IN THE RANGE OF 50 TO 60 PERCENT BETWEEN ABOUT 1 PM AND 8 PM MDT TODAY. CONDITIONS ARE RIGHT FOR FLASHING FLOODING TODAY. ATMOSPHERIC MOISTURE IS UP AND STORM MOVEMENT WILL BE SLOW. THE DEVELOPMENT OF FLASH FLOODING...HOWEVER...WILL STILL BE DEPENDENT ON HOW CONVECTION ACTUALLY DEVELOPS AND TRACKS LATER TODAY. OTHERWISE... SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS DURING THE EARLY AFTERNOON...THEN SPREAD EAST ACROSS THE INTERSTATE 25 CORRIDOR AND PLAINS THROUGH THE AFTERNOON INTO THE EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY OF THESE THUNDERSTORMS...WHICH COULD POSE A FLASH FLOOD THREAT ON ANY OF THE AREA BURN SCARS. OTHER STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DAILY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR THE MOUNTAIN AREAS FRIDAY THROUGH WEDNESDAY. LIGHTNING WILL BE THE MAIN THREAT FROM THUNDERSTORMS. IN ADDITION...SLOW STORM MOVEMENTS WILL LIKELY LEAD TO LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING ISSUES ON AREA BURN SCARS...IN PARTICULAR THE WEST FORK COMPLEX. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR THIS AFTERNOON AND EARLY EVENING. 50/50
In the hours before
Special weather statement, Aug 22, 7:39 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 739 PM MDT THU AUG 22 2013 COZ085-230215- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- 739 PM MDT THU AUG 22 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF TRUCKTON...OR 20 MILES NORTHEAST OF MIDWAY...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF CENTRAL EL PASO COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 22, 7:52 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HEAVY RAIN 2 NNE SECURITY 38.78N 104.73W
08/22/2013 M1.00 INCH EL PASO CO NWS EMPLOYEE
&&Local storm report, Aug 22, 7:53 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
753 PM MDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN 1 SSW RYE 37.91N 104.94W
08/22/2013 M1.31 INCH PUEBLO CO TRAINED SPOTTER
STORM TOTAL
&&
MWLocal storm report, Aug 22, 8:03 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
803 PM MDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HEAVY RAIN 4 NE AIR FORCE ACADEMY 39.02N 104.80W
08/22/2013 M4.10 INCH EL PASO CO BROADCAST MEDIA
70 MINUTE DURATION.
&&
RMGLocal storm report, Aug 22, 8:12 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
812 PM MDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HEAVY RAIN COLORADO SPRINGS 38.83N 104.82W
08/22/2013 M1.77 INCH EL PASO CO ASOS
&&
RMGLocal storm report, Aug 22, 8:48 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
848 PM MDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HEAVY RAIN COLORADO SPRINGS 38.83N 104.82W
08/22/2013 M1.77 INCH EL PASO CO ASOS
0751 PM HEAVY RAIN 2 NNE SECURITY 38.78N 104.73W
08/22/2013 M1.00 INCH EL PASO CO NWS EMPLOYEE
0750 PM HEAVY RAIN 1 SSW RYE 37.91N 104.94W
08/22/2013 M1.31 INCH PUEBLO CO TRAINED SPOTTER
STORM TOTAL
0725 PM HEAVY RAIN 5 NE AIR FORCE ACADEMY 39.03N 104.80W
08/22/2013 M2.83 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL.
0721 PM HEAVY RAIN 3 NNW WOODLAND PARK 39.03N 105.08W
08/22/2013 M2.79 INCH TELLER CO TRAINED SPOTTER
0721 PM TSTM WND GST 6 ESE FALCON 38.90N 104.51W
08/22/2013 E50.00 MPH EL PASO CO TRAINED SPOTTER
0720 PM HAIL 7 E COLORADO CITY 37.95N 104.72W
08/22/2013 M0.75 INCH PUEBLO CO TRAINED SPOTTER
0705 PM HEAVY RAIN 4 NE AIR FORCE ACADEMY 39.02N 104.80W
08/22/2013 M4.10 INCH EL PASO CO BROADCAST MEDIA
70 MINUTE DURATION.
0702 PM HEAVY RAIN 5 SE MONUMENT 39.05N 104.81W
08/22/2013 M3.12 INCH EL PASO CO TRAINED SPOTTER
70 MINUTE DURATION.
0700 PM HEAVY RAIN 1 NNE WOODLAND PARK 39.01N 105.04W
08/22/2013 M2.80 INCH TELLER CO TRAINED SPOTTER
LIGHT RAIN STILL FALLING
0700 PM HEAVY RAIN 5 SSW BLACK FOREST 38.95N 104.74W
08/22/2013 E1.60 INCH EL PASO CO COCORAHS
1 HOUR DURATION. ROAD FLOODING.
0648 PM HEAVY RAIN 5 NE AIR FORCE ACADEMY 39.03N 104.80W
08/22/2013 M2.66 INCH EL PASO CO TRAINED SPOTTER
60 MINUTE DURATION.
0640 PM HEAVY RAIN 4 ENE AIR FORCE ACADEMY 39.01N 104.79W
08/22/2013 M2.18 INCH EL PASO CO TRAINED SPOTTER
OVER THE PAST HOUR
0640 PM HEAVY RAIN 7 NNE COLORADO SPRINGS 38.92N 104.77W
08/22/2013 M0.42 INCH EL PASO CO TRAINED SPOTTER
15 MINUTE DURATION.
0640 PM HAIL 4 SSW BLACK FOREST 38.96N 104.72W
08/22/2013 M0.88 INCH EL PASO CO TRAINED SPOTTER
0640 PM HAIL 5 N COLORADO SPRINGS 38.91N 104.82W
08/22/2013 E0.75 INCH EL PASO CO AMATEUR RADIO
AT POWERS AND RESEARCH.
0640 PM HEAVY RAIN 5 SE MONUMENT 39.05N 104.81W
08/22/2013 M2.93 INCH EL PASO CO TRAINED SPOTTER
45 MINUTE DURATION.
0630 PM HEAVY RAIN 10 E COTOPAXI 38.37N 105.50W
08/22/2013 M1.02 INCH FREMONT CO COCORAHS
50 MINUTE DURATION.
0622 PM HEAVY RAIN 4 ENE AIR FORCE ACADEMY 39.01N 104.79W
08/22/2013 M1.55 INCH EL PASO CO TRAINED SPOTTER
RAIN FELL IN 35 MINUTES. HAIL UP TO ONE INCH IN DIAMETER.
URBAN STREET FLOODING.
0620 PM HEAVY RAIN 5 SE MONUMENT 39.05N 104.81W
08/22/2013 M2.00 INCH EL PASO CO TRAINED SPOTTER
MEASURED IN 25 MINUTES
0620 PM HEAVY RAIN 7 ESE TEXAS CREEK 38.37N 105.46W
08/22/2013 M0.50 INCH FREMONT CO TRAINED SPOTTER
25 MINUTE DURATION.
0608 PM HAIL AIR FORCE ACADEMY 38.98N 104.86W
08/22/2013 M1.00 INCH EL PASO CO OTHER FEDERAL
0607 PM HAIL 5 NE AIR FORCE ACADEMY 39.03N 104.80W
08/22/2013 M1.00 INCH EL PASO CO TRAINED SPOTTER
0607 PM HEAVY RAIN 5 NE AIR FORCE ACADEMY 39.03N 104.80W
08/22/2013 M0.48 INCH EL PASO CO TRAINED SPOTTER
20 MINUTE DURATION.
0607 PM FLASH FLOOD 5 N MONUMENT 39.17N 104.88W
08/22/2013 DOUGLAS CO AMATEUR RADIO
WATER COVERS ROAD ON HIGHWAY 105 AT RAILROAD UNDERPASS.
0607 PM HAIL 3 N AIR FORCE ACADEMY 39.02N 104.86W
08/22/2013 M0.75 INCH EL PASO CO AMATEUR RADIO
NEAR I-25 1/4 MILE SOUTH OF BAPTIST ROAD.
0552 PM HEAVY RAIN 1 WNW WOODLAND PARK 39.00N 105.06W
08/22/2013 M1.07 INCH TELLER CO TRAINED SPOTTER
40 MINUTE DURATION.
0552 PM HAIL 1 SW WOODLAND PARK 38.99N 105.06W
08/22/2013 M0.75 INCH TELLER CO TRAINED SPOTTER
0545 PM HEAVY RAIN 2 N WOODLAND PARK 39.02N 105.05W
08/22/2013 M1.10 INCH TELLER CO TRAINED SPOTTER
RAIN FELL IN 30 MINUTES. HAIL UP TO THE SIZE OF DIMES.
0540 PM HEAVY RAIN 1 NNE WOODLAND PARK 39.01N 105.04W
08/22/2013 M2.00 INCH TELLER CO TRAINED SPOTTER
IN THE LAST 30 MINUTES
0441 PM HEAVY RAIN 9 SW SAN LUIS 37.11N 105.54W
08/22/2013 M0.99 INCH COSTILLA CO COCORAHS
45 MINUTE DURATION.
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:06 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 39 min |
| Aug 22, 6:12 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 22, 6:12 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 22, 6:34 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
| Aug 22, 6:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 45 min |
| Aug 22, 7:00 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 22, 7:19 PM MDT | Areal Flood Advisory | PUB | Huerfano, Pueblo | 3 hr |
| Aug 22, 7:32 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 22, 8:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 52 min |
| Aug 22, 8:17 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Aug 22, 8:31 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 22, 8:55 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 50 min |
| Aug 22, 9:11 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Aug 22, 9:33 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| Aug 22, 9:41 PM MDT | River Flood Warning | PUB | El Paso | 9 hr |
| Aug 22, 9:59 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 22, 10:18 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 22, 11:27 PM MDT | Areal Flood Warning | PUB | El Paso, Teller | 6 hr |
| Aug 22, 11:54 PM MDT | Flash Flood Warning | PUB | Pueblo | 2 hr |
| Aug 23, 2:02 PM MDT | Areal Flood Advisory | PUB | Fremont | 118 min |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.